Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 48, NWS Tallahassee, FL

June 2, 2010Early County, Georgia; Henry County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 2010, 3:12 PM EDT for Early County, Georgia; Henry County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2010, 3:12 PM EDT (19:12 UTC)
Expired
Jun 2, 2010, 4:00 PM EDT
In force
48 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Henry County, AL, Early County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1008 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1008 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:15 AM EDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 2, 10:15 AM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EDT WED JUN 2 2010

.UPDATE...
ONLY A FEW MINOR ADJUSTMENTS TO PREV FORECAST. RADAR SHOWING A FEW
RETURNS OVER THE MARINE AREA...AND SOME SPOTTY SHOWERS AND STORMS
OVER THE WRN PORTION OF THE CWA. EXPECTING ANOTHER ACTIVE SEA BREEZE
DAY WITH HIGHER POPS THRU MID PART OF REGION AWAY FROM THE COAST.
MODELED PWATS ARE AROUND 1.6-1.9 IN...WITH 12 UTC TLH SOUNDING
HAVING A PWAT OF 1.63 IN. VISIBLY SATELLITE IMAGERY IS SHOWING CLEAR
SKIES THROUGHOUT MUCH OF THE REGION...WITH CLOUD COVERAGE MAINLY IN
THE AREAS OF SHOWERS AND STORMS. EXPECT CU FIELD TO POP UP OVER NEXT
FEW HOURS AS DAYTIME HEATING PROGRESSES.

MOST RECENT MSAS SFC ANALYSIS SHOWING A BUBBLE OF HIGH PRESSURE
PERCHED OVER THE NERN PORTION OF OUR CWA...BETWEEN ALBANY AND
VALDOSTA. CWA IS ON THE WRN EDGE OF BERMUDA SFC HIGH...WHICH MEANS
WE WILL KEEP SWRLY FLOW AND INFLUX OF MOISTURE FROM THE GOMEX FOR
ANOTHER DAY OR SO. UPPER LVL ANALYSIS CHARACTERIZED BY ZONAL FLOW
ACROSS THE NRN CONUS...WITH THE MAIN FEATURE BEING A STACKED LOW
OVER NRN INDIANA/SRN MICHIGAN WITH A LG BAND OF STORMS PUSHING OUT
AHEAD OF THIS SYSTEM. WHILE FURTHER TO THE SOUTH IT IS A MORE
CHAOTIC PATTERN WITH SEVERAL IMPULSES MOVING THROUGH THE REGION.

EXPECT HIGHS IN THE UPPER 80S AND LOWER FOR MOST OF THE REGION...
WITH THE HIGHEST TEMPS ALONG THE ERN FRINGES OF THE CWA CLOSER TO
VALDOSTA AND CROSS CITY.

&&

.AVIATION...THRU 12Z THU.
GIVEN PERSISTENT PATTERN OF RECENT DAYS..DECENT CONFIDENCE IN
FORECAST. ANOTHER DAY OF FAIRLY WIDESPREAD CONVECTION IS EXPECTED
ACROSS THE REGION TODAY. VFR CONDITIONS WILL PREVAIL AT THE
TERMINALS. HOWEVER...THUNDERSTORMS WILL BE POSSIBLE AT EACH
LOCATION....STARTING INITIALLY AT ECP AN THEN WORKING NEWD TO DHN
AND TLH AND EVENTUALLY VLD AND ABY. EXPECT MVFR CONDITIONS IN
CONVECTION WITH VSBY BRIEFLY DROPPING TO IFR IN STORMS WITH HEAVIER
RAINFALL RATES. FOR TONIGHT...THE FORECAST CALLS FOR MVFR VSBY TO
DEVELOP AT TIMES AFTER 08Z...WITH IFR CIGS POSSIBLE AT TLH AND ABY.
IFR VSBY AND VLIFR CIGS WILL BE POSSIBLE AT VLD.

&&

.MARINE...
CURRENT CONDITIONS OUT AT THE BUOYS ARE SEAS AROUND 1 FT WITH
SOUTHWESTERLY WINDS UNDER 10 KTS. THIS PATTERN WILL CONTINUE THROUGH
THURSDAY. HOWEVER...WINDS AND SEAS WILL BE LOCALLY HIGHER IN AND
AROUND HEAVY SHOWERS AND STORMS ACROSS THE GULF EACH AFTERNOON. BY
FRIDAY...WINDS AND SEAS WILL BEGIN TO INCREASE IN RESPONSE TO AN
APPROACHING UPPER LEVEL SYSTEM. WINDS ARE FORECAST TO BE AT OR NEAR
EXERCISE CAUTION LEVELS WITH SEAS 3 TO 5 FEET THROUGH THE WEEKEND.
CONDITIONS WILL BEGIN TO IMPROVE ONCE AGAIN EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   90  70  88  70  90 /  60  20  60  40  60
PANAMA CITY   87  75  85  74  87 /  50  30  60  40  60
DOTHAN        89  70  88  71  91 /  60  20  60  40  60
ALBANY        90  70  89  70  90 /  60  30  60  40  60
VALDOSTA      91  69  89  70  89 /  60  20  60  40  60
CROSS CITY    91  69  89  72  89 /  30  10  60  40  60
APALACHICOLA  88  74  85  74  87 /  40  20  60  40  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.

GA...NONE.

FL...NONE.

GM...NONE.

&&

DISCUSSION...M BARRY/MROCZKA
AVIATION...WOOL
Hazardous weather outlook, Jun 2, 4:25 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
425 AM EDT WED JUN 2 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-030845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
425 AM EDT WED JUN 2 2010 /325 AM CDT WED JUN 2 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SHOWERS AND
THUNDERSTORMS WILL AGAIN DEVELOP THIS AFTERNOON AND EARLY EVENING
ALONG THE SEA BREEZE. A FEW STORMS MAY BE STRONG WITH HEAVY RAIN.
EXPECT INLAND HIGHS AROUND 90 AND LOWS TONIGHT AROUND 70. PATCHY
FOG IS POSSIBLE LATE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...THE WEATHER
PATTERN IS EXPECTED TO REMAIN TYPICAL OF SUMMERTIME THROUGH THE END
OF THE WORK WEEK...WITH SCATTERED TO NUMEROUS AFTERNOON AND EVENING
STORMS...MAINLY SEA BREEZE INDUCED. RAIN CHANCES REMAIN ELEVATED
THROUGH THE WEEKEND AS AN UPPER LEVEL DISTURBANCE PASSES OVERHEAD.
RAIN CHANCES WILL DECREASE BEGINNING EARLY NEXT WEEK. WIDESPREAD
SEVERE WEATHER IS UNLIKELY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

HARRIGAN

In the hours before

Special weather statement, Jun 2, 2:48 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM EDT WED JUN 2 2010

ALZ067-069-021915-
HENRY-HOUSTON-
148 PM CDT WED JUN 2 2010

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN HENRY
AND NORTHERN HOUSTON COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 215 PM CDT

AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HEADLAND...MOVING EAST AT 25 MPH.

PEOPLE IN NORTHERN HOUSTON AND SOUTHERN HENRY COUNTIES...INCLUDING
THE CITIES OF HEADLAND AND COLUMBIA...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WIND GUSTS TO AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:35 PM EDTAreal Flood AdvisoryTAEWalton115 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.